Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 111, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 26, 1998, 11:06 PM CDT for Wood County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 11:06 PM CDT (04:06 UTC)
- Expired
- Jun 27, 1998, 12:05 AM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Wood County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
353 WUUS1 KGRB 270405 RRA SVRGRB WIC141-270505- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1106 PM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN CENTRAL WISCONSIN * UNTIL 1205 AM CDT * AT 1103 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MARSHFIELD. THE STORM WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINDSEY BY 1120 PM MARSHFIELD BY 1135 PM THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 70 MPH. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION. ISAACSON/SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT FRI JUN 26 1998 CONVECTIVE CHANCES AND LOW TEMPS ARE THE FORECAST CONCERNS FOR THE FIRST PERIOD. CURRENTLY...A WARM FRONT IS DRAPED ACROSS THE WISCONSIN/ILLINOIS BORDER AREA AND EXTENDS ACROSS NORTHERN IOWA...SOUTHWEST MINNESOTA INTO CENTRAL NORTH DAKOTA. THIS BOUNDARY SEPERATES AIR WITH DEW POINTS IN THE 60S TO THE NORTH OF IT FROM THE AIR WITH DEW POINTS IN THE 70S SOUTH OF IT. SOME SEVERE WEATHER HAS ALREADY BROKEN OUT JUST TO THE NORTH OF THIS FRONT ACROSS PORTIONS OF NORTHCENTRAL IOWA/SOUTHCENTRAL MINNESOTA TODAY. SOUTHERLY LOW LEVEL JET MAX SEEN ACROSS THE SOUTHERN AND CENTRAL PLAINS WITH SPEEDS OF 50 KNOTS ALREADY SEEN. PLUS H3 70+ KT JET WILL BE APPROACHING THE REGION FROM THE WEST DURING THE PERIOD. ETA INCOMPLETE TODAY. NGM PROGS SHOW STRONG MID-LEVEL SHORT WAVE MOVING FROM THE DAKOTAS INTO IOWA/MINNESOTA THIS EVENING...THEN EASTWARD ACROSS THE FORECAST AREA TONIGHT. IN ADDITION...WARM FRONT WILL START TO MAKE IT'S PUSH INTO SOUTHERN WISCONSIN TONIGHT WITH LLV JET OF 40-50 KTS PUSHING VERY MOIST AND UNSTABLE AIR INTO THE AREA. ISENTROPIC CHARTS FROM 12Z SHOW OVER 100 MB OF LIFT FROM GRB TO CENTRAL ILLINOIS AND AIR CONTAINING 17 TO 18 GM/KG WATER WILL BE PUSHED OVER THE WARM FRONT. H7 SHOWS CAPPING TO THE SOUTH OF THE WARM FRONT AND THIS IS ALSO WHERE T-STORMS HAVE FIRED UP SO FAR. ANY T-STORMS THAT DO DEVELOP NORTH OF THE FRONT WILL BE OF THE ELEVATED KIND...BUT WON'T PUSH INTO THE GREEN BAY FORECAST AREA UNTIL MIDNIGHT AND LATER. TEMPS OVERNIGHT SHOULD BE IN THE VICINITY OF GUIDANCE VALUES. TOMMORROW LOOKS LIKE AN "INTERESTING" DAY TOMMORROW THOUGH AS THE WARM FRONT CONTINUES TO MOVE TOWARDS THE FORECAST AREA AND WARM AIR ADVECTION EVENT SETS UP. LOW LEVEL WINDS WILL CONTINUE TO PUMP MOIST AND WARM AIR INTO THE AREA PUSHING SFC DEW POINTS CLOSE TO IF NOT INTO THE 70S AND H3 JET NOSE STARTS TO INFLUENCE THE AREA. NEW SWODY2 POINTS TO A VERY ACTIVE DAY TOMMORROW ACROSS OUR FORECAST AREA. COORDINATION W/LSE...DLH AND MQT TODAY. THANKS. ISAACSON
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 62 min |
| Jun 27, 12:05 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 65 min |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | GRB | Wood | 4 hr |
| Jun 27, 1:03 AM CDT | Flash Flood Warning | GRB | Marathon | 4 hr |
| Jun 27, 1:11 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 64 min |
| Jun 27, 1:30 AM CDT | Flash Flood Warning | GRB | Portage, Waupaca | 4 hr |
| Jun 27, 1:33 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 62 min |
| Jun 27, 1:53 AM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.